Hi Girls&gents,can any one advise on Amlodipine I am coming down lovely on my preds no side effects little bit of aching now&again but nothing to complain about was loosing pounds and my moon face is going too,when bang BP up and doc but me on Amlodipine well pounds back on legs that I do not every remember looking like this in my life,have always managed to keep to size 10 until taking this pill.

may I list what I take and have done for the last 2/1/2 years,with no problems apart from the norm.

Alondronic once a week.Lansoprazole 30 mg every day.Bisoprolol 1.2mg every day

steroids 3/1/2 mg every day.Asprin 75mg every day.And then Amlodipine 5mg every night.and boy what a change since taking it a little bit short of breath along with the pounds I,v gained no other side affects to speak of.ant advice will be greatly appreciated,

many thanks Anne,

9 Replies

  • Whatever anyone else has experienced with it, it obviously isn't suiting you! Peripheral oedema (fluid retention in legs) is a common side effect. I'm sure I remember someone else it did much the same to and they were switched to something else.

    It isn't the only BP drug by any means and you need to go back to the GP and ask him to please try something else. Why are you on bisoprolol? I take that plus Losartan for my BP and so far have had not a single problem - except maybe it is being a bit too efficient during warm weather now I have the pred dose right down!

  • Thanks for getting back so soon PMRpro,I take bisoprolol for palpitations I used to get them nearly every night and my PB used to go through the roof like 210/120,but when they give me them my palpitations slowed down and it took my BP down with it, it went down quite a lot but over the past few years its gone back up but I have not got the palpitations the steroids seemed to take them away, but my BP was still to high like 156/90 that is when Doc put me on Amlodipine and that was April this year.have arranged for telephone conversation for Friday morning,so thanks for Ur prompt reply, really do appreciate it,.Anne

  • Hi Anne,

    Sorry to hear about your problems with Amlodipine. Unfortunately, like all tablets it can have side effects for some people, putting on weight is one (rare) and shortness of breath another (have you informed GP about this?) How long have you been taking it, sometimes it takes longer for some people to get used to than others.

    I've been taking 5mg for years, long before GCA came along, and I must admit with no severe problems, but maybe I'm lucky and seem to have a strong constitution! Incidentally I take mine in the morning after breakfast with all the others.

    It's unusual for your BP to go up if you have been losing weight, (unless you are are under a lot of stress - and who isn't with our problems) which is why I guess GP felt you needed to be on Amlodipine.

    Suggest you speak to GP or pharmacist about the shortness of breath, which is the most concerning side effect. Hope everything settles down for you, good luck. DorsetLady

  • Thanks Dorsetlady, it is a shame about the weight & breath,I,v been on them since April this year and the weight has slowly crept on,sad as the weight was just starting to come off with the reduction of preds,am going to suggest some other meds may be something to go along with bisoprolol as I don't have any side effects from that,many thanks and hope you are well Anne

  • Anne, I took Amlodipine for a couple of months - never again. There might be a few people who can take it without too much trouble but I've heard of many people who've suffered severe side effects. My legs were so swollen and uncomfortable with a rash being diagnosed as varicose eczema. I've been very sensitive to quite a few of the replacement BP pills since then, with Losartan Potassium 50mg being the only one to date that I can honestly say I don't know I'm taking. Unfortunately, it isn't bringing my BP down to required levels, but my consultant is giving me a rest from trying any others at the moment due to several very abnormal blood tests resulting from the latest pill tried - Indapamide (a diuretic). At the outset of my BP problems, the consultant was planning to get me on three different medications, but can't see that happening now. Do ask for a different pill, Anne, there is quite a variety out there.

  • Thank you Celtic,its nice to hear from you I am so sorry you are still suffering its just not right what we are all going through, but we do have each other thank goodness, .Yes I am going to sort some other meds out in the morning got telephone call booked with GP,

    many thanks Celtic,hope you are feeling better and get sorted soon,


  • Hi Ritter, why they hav'nt banned amlodapine is a mystery to me, it's awful stuff and I know several people who like me suffered swollen feet and ankles after taking this awful drug.

    There are lots of alternatives out there speak to your Doctor

  • Hi classicmike,thanks for your reply,had telephone conversation this morning with GP and he suggested Indapamide so will give it a go when I get back from a few days away next week do not want to try it till I get back,

    Thanks again for comments Anne

  • Your most welcome Ritter, hope you will make some improvement soon.

You may also like...